Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Delayed periods. Have cramps and sore breasts. Pregnancy test negative. Currently taking medicines for anxiety. Worried?

User rating for this question
Excellent
Answered by
Practicing since : 2005
Answered : 298 Questions
Question
hi I am 18 and had protected sex on all accounts through the month with no splits or breakage but my period is delayed. I have cramps and really sore breasts which is usual for me when starting but it just doesn't seem to be coming. my last period was on the 19th of may and that cycle was 33 days. today will be the 36th day of my cycle and I have done 4 negative tests since Thursday including one today. they should be reliable because I bought the most expensive ones i could find.I am currently being treated for anxiety but I have never missed a period. what is the likely hood that i will be pregnant . my boyfriend says he's not worried at all.
Posted Mon, 22 Jul 2013 in Women's Health
 
 
Answered by Dr. Deepti Goyal 6 days later
Hi XXXXX, thanks for your query.

Failure rate of barrier contraceptive even with correct use is 3% which is highest among all contraceptive methods. So, possibility of pregnancy cannot be ruled out completely.

Urine pregnancy tests can be negative in very early pregnancy. Also, pregnancy can not be confirmed only on the basis of subjective symptoms like cramps and sore breasts.

Although your period may be late because of anxiety, in my opinion, you should go for serum beta HCG levels to rule out pregnancy. If it comes out to be negative, you can relax and wait for your period. If your period doesn't come even with negative test then you should go for complete check up to find out the cause.

Hope this helps.
For any further queries you can directly reach out to me on the following URL:
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Have cramps and sore breasts. Pregnancy test negative. Currently taking medicines for anxiety. Worried? 5 hours later
i posted this a while ago and got my period. on Wednesday so I can relax but thanks for your answer. I had ovulated late due to stress earlier in the month and that had caused it to be late. from this experience though I have decided I don't want to go through the same worries every month and would like another form of contraception. I am thinking about the contraceptive patch but I don't know much about it. I'm not really keen on chemical contraceptive cause I don't want to mess around with my body and the natural process but I don't want to worry.... can you tell me some of the benefits and possible side affects to the contraceptive patch please? I have also been on 30 mg of propanolol a day for a couple of months for anxiety... I don't know if this matters for which contraceptive method I can use.
 
 
Answered by Dr. Deepti Goyal 1 hour later
Hello XXXXX, thanks for the the follow up request.

I want to congratulate you for being out of your stress.

Contraceptive patch also contain similar hormones as in oral contraceptive pills. It works like combined oral pills. Its side effects are same as oral pills. In addition, it can cause skin irritation/rash at the site of application. Also, like oral contraceptives it cause spotting and breakthrough bleeding. Its advantage is that you need not to take it daily like pills.

If you are thinking of non-hormonal method then its not a good option for you. Some people may have vomiting and slight visual disturbances with combined intake of propranolol and steroid contraceptives but not much evidences exist for this, but I would really suggest you to consult your prescribing doctor about continuation of propranolol.

For your future planning I will suggest that you can also consider IUCD as a contraceptive method after proper consultation.

Hope this helps.
If still you have any further queries you can directly reach out to me on the following URL:
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor